Hail, Alachua
- When
- July 3, 3:15 PM EST
- Where
- Alachua County, 4 mi NW of Gainesville
- Measured
- 0.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 29.683, -82.367
Also reported by spotter.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 3, 2:05 PM EST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 305 PM EDT WED JUL 03 2002 CURRENTLY...UPPER LEVEL LOW WAS ACROSS SOUTH CENTRAL FLORIDA WITH A BROADER FEATURE NEAR THE CAROLINA COAST. A VORT MAX IN THE COASTAL WATERS OFF THE EAST CENTRAL FLORIDA COAST WAS PRODUCING THUNDERSTORMS THERE. THERE WAS AN UPPER ANTICYCLONE OVER LOUISIANA WITH A VORT MAX SLIDING SOUTH ALONG THE PERIPHERY OF IT WESTERN TN. A VORT LOBE EXTENDED SOUTH TO CENTRAL GA. SURFACE ANALYSIS INDICATED A WEAK TROUGH OVER THE FCST AREA. THE EAST COAST SEABREEZE WAS JUST EAST OF THE ST JOHNS RIVER AND PUSHING INLAND BUT NOT PRODUCING ANY STORMS. THE WEST COAST SEABREEZE WAS NOT PROGRESSING AS FAR INLAND BUT WAS PRODUCING SCATTERED THUNDERSTORMS DUE TO MORE MOISTURE AND INSTABILITY. THUNDERSTORMS HAD ALSO DEVELOPED OVER THE OKEFENOKEE SWAMP. THE STORMS WERE DRIFTING SOUTH AND SOUTHWEST. MODELS/ZFP...SPC HAS OUR EXTREME NORTH CWA UNDER A SLIGHT RISK OF SEVERE WX THIS EVE AS A RESULT OF GOOD THERMAL TROUGH SETTING UP AND VORT MAX DROPPING SOUTH ON BACK SIDE OF UPPER TROUGH. MOST OF THE VORT ENERGY PASSES WEST BUT SOME PVA IN GA MAY ENHANCE EFFECTS OF THE LOW LEVEL CONVERGENCE. WILL GO WITH SCATTERED STORMS MAINLY INLAND THIS EVE WHERE SEABREEZES CONVERGE (NEAR I-75) AND MENTION POSSIBLE STRONG STORMS IN GA. THE UPPER LOWS GRADUALLY MOVE EAST AND BROADEN OUT NEXT COUPLE OF DAYS...MID AND UPPER IMPULSES CONTINUE TO DROP SOUTH MAINLY WEST OF CWA. AT THE SAME TIME THE ETA MODEL KEEPS THE SURFACE TROUGH DRAPED FROM THE CAROLINAS TO ACROSS GA WITH THE ATLANTIC RIDGE BUILDING ACROSS SOUTH FL. HAVE GONE WITH DIURNAL TYPE CONVECTION WITH GREATEST POPS TOWARDS GULF COAST. EXTENDED...BLOCKING PATTERN WITH LARGE UPPER RIDGE IN THE WESTERN U.S. AND TROUGH IN THE NE U.S. WEAK PRESSURE PATTERN ALOFT IN THE SE U.S. WITH ATLANTIC RIDGE MOVING NORTH INTO NORTH FLORIDA AND THEN SHIFTING SOUTH AGAIN TUESDAY AS A COLD FRONT PUSHES SOUTH. WILL CONTINUE WITH NEAR CLIMO CONDITIONS. PRELIM AMG TT 071/090 072/091 073 08353 SSI BB 074/088 073/089 074 08233 JAX BB 072/090 073/092 073 08243 SGJ BB 073/089 073/091 073 08253 GNV TT 071/090 072/090 073 08353 OCF TT 071/090 072/090 074 08353= .JAX... .GA...NONE. .FL...NONE. PP
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-032100- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1134 AM EDT WED JUL 03 2002 ...SCATTERED THUNDERSTORMS EXPECTED TODAY... SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING. THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...ALTHOUGH SOME STORMS MAY BE STRONG PRODUCING VERY HEAVY RAINFALL...GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MKT
The Jacksonville radar (KJAX), 110 km away, was scanning. The volume nearest the first event began at 20:12 UTC.
1 hail. Local standard time, as filed.
Also reported by spotter.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5306594.